MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103695
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/17/2011
Type of Reportable Event Death
Event or Problem Description
It was reported that patient passed away and the cause of death is unknown.The outcome was not device or therapy related.The customer also stated that no further information was available.An autopsy was not performed.The pump was not explanted.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
D1: brand name corrected.D4: model, catalog, and udi number corrected.Manufacturer¿s investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported patient outcome could not be conclusively established through this evaluation.It was communicated by the customer that no further information was available.The relevant sections of the device history records for (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas instructions for use (ifu) is currently available.Section 1 of the ifu, ¿introduction,¿ lists potential adverse events, including death, that may be associated with the use of the heartmate ii lvas.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21085102
Report Number2916596-2024-53008
Device Sequence Number6907557
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616(17)140131
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2014
Device Model Number103695
Device Catalogue Number103695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexFemale
Patient Weight89 KG